What could hardness be - 1248850

3 posts / 0 new
Last post
msgebby
What could hardness be - 1248850

Hi ... It\'s been a while since I posted here. I am still in the \"wait and see\" phase with 2 lung nodules that over 1cm in size. Next ct scan is late November. Anyway, I want to know what your thoughts are. I had a lumpectomy over a year ago. I have scar tissue at the incision site. But lately I am feeling \"hardness\" that feels like a small lump that is nowhere near the incision site. I did radiation which was completed in March of this year. To say I am nervous is an understatement. I was Stage 2a,R+PR+, Her2 neg, no node involvement, IDC, (papillary and cribriform) DCIS, my score is 7 (not well differentiated ... in the middle for me). My MO made a note in the report that since I am Stage2a, but my Ki67 and P53 are high, it is hard to say what my recurrence chances truly are. Oncotype DX says it\'s 4%. Which leads me to this question. WHY would I need Arimidex? I really don\'t want to take this stuff anymore because I don\'t feel womanly anymore. I thought women NEEDED estrogen ... period. Please help with my question and help me understand what this hardness could be. Thank You

catdander
Reply To: What could hardness be

Hi msgebby, I'm so sorry you are having more cancer worries.
I will ask a doctor to comment on your concerns.

I hope you are cancer free and your concerns are soon relived.

Janine
forum moderator

dr cianfrocca
Reply To: What could hardness be

Hi Msgebby,

The Oncotype risk of 4% assumes that you will take 5 years of hormonal therapy whether it be tamoxifen or arimidex. It does not tell you your risk without any hormonal therapy. Your risk of recurrence without hormonal therapy is likely to be significantly larger than 4% since hormonal therapy typically gives women a big benefit in reducing their risk of recurrence.

In terms of the hardness, you need to let your oncologist know about this. It's very important that you be examined to determine if any further testing needs to be done.

All the best,
Dr Cianfrocca